Patient Comments: Ascites - Symptoms

Question:

What were the symptoms associated with ascites in you, a friend, or relative? Submit Your Comment

Comment from: D.M., 55-64 Female (Patient) Published: March 03

My ascites was the result of stage 4 non-Hodgkin's lymphoma. It came on over a two week period until I looked about 7 months pregnant. It was the last symptom leading to my diagnosis. A tube attached to a drainage bag was inserted into my abdomen. I wore the bag for 4 months, emptying it twice a day. In the first month alone we hit 22 liters as the lymphatic fluid was rampant. It took a couple of rounds of chemotherapy before there started to be a decrease in its accumulation and by the end of treatment I went back to normal. I have had no re-occurrence of either the ascites or the lymphoma, and live life to the fullest.

Comment from: RussB, 55-64 Male (Patient) Published: October 28

Besides the stomach bloat and pain I have had problems with vomiting. I have a bad heart and other problems so it took my doctor a while to figure out why I could not keep food down. At the initial 6 months of the ascites I was puking up almost everything I ate about every other day. I lost 55 pounds which was nice but any more wasn't. In the beginning, the treatment was draining the fluid. They took out 3 liters and I felt so much better. Now I am on two water pills and it helps a lot. If I miss a day of medications like today, I will lose my dinner again.

Comment from: Bennie, 75 or over Female (Patient) Published: May 10

Six quarts of fluid from ascites were pulled from my stomach and the doctor said I had hepatitis A. I'm just trying to understand it.

FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.